Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Charleston, SC

April 21, 2011Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 5:38 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 5:38 PM EDT (21:38 UTC)
Expired
Apr 21, 2011, 6:45 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 6:40 PM EDTHAIL 1.252 Sse Yonges Island, SCQUARTER TO HALF DOLLAR SIZE HAIL REPORTED ALONG BEARS BLUFF RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS52 KCHS 212138
SVRCHS
SCC019-029-035-212245-
/O.NEW.KCHS.SV.W.0043.110421T2138Z-110421T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JACKSONBORO...ASHEPOO...ADAMS RUN...DELEMAR CROSSROADS...RAVENEL...
  HOLLYWOOD...YONGES ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3288 8034 3277 8002 3258 8021 3271 8061
      3289 8049
TIME...MOT...LOC 2138Z 282DEG 20KT 3280 8044

$$
3 follow-up statements
550 
WWUS52 KCHS 212155
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU APR 21 2011

SCC019-029-035-212245-
/O.CON.KCHS.SV.W.0043.000000T0000Z-110421T2245Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-
555 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL COLLETON...WEST CENTRAL CHARLESTON AND EXTREME SOUTH
CENTRAL DORCHESTER COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PARKERS FERRY...OR ABOUT 18 MILES SOUTHWEST OF SLANDS 
BRIDGE...MOVING EAST AT 25 MPH. LOCATIONS FROM ADAMS RUN TO YONGES 
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3287 8050 3287 8033 3277 8002 3258 8021
      3271 8061
TIME...MOT...LOC 2154Z 289DEG 20KT 3273 8038

$$
699 
WWUS52 KCHS 212214
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT THU APR 21 2011

SCC035-212224-
/O.CAN.KCHS.SV.W.0043.000000T0000Z-110421T2245Z/
DORCHESTER SC-
614 PM EDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
DORCHESTER COUNTY HAS BEEN CANCELLED...

LAT...LON 3270 8058 3280 8045 3281 8030 3277 8002
      3258 8021
TIME...MOT...LOC 2214Z 298DEG 18KT 3268 8030

$$

SCC019-029-212245-
/O.CON.KCHS.SV.W.0043.000000T0000Z-110421T2245Z/
CHARLESTON SC-COLLETON SC-
614 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL COLLETON AND WEST CENTRAL CHARLESTON COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ADAMS RUN...OR ABOUT 14 MILES NORTH OF EDISTO BEACH...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...HOLLYWOOD...JACKSONBORO...JOHNS ISLAND...MEGGETT...RAVENEL...
ROCKVILLE...WADMALAW ISLAND AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3270 8058 3280 8045 3281 8030 3277 8002
      3258 8021
TIME...MOT...LOC 2214Z 298DEG 18KT 3268 8030

$$
604 
WWUS52 KCHS 212223
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT THU APR 21 2011

SCC019-029-212245-
/O.CON.KCHS.SV.W.0043.000000T0000Z-110421T2245Z/
CHARLESTON SC-COLLETON SC-
623 PM EDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN COLLETON AND SOUTHWESTERN CHARLESTON COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM YONGES ISLAND TO 7 MILES
SOUTHWEST OF ADAMS RUN...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF MAGNOLIA GARDENS TO 14 MILES NORTH OF EDISTO BEACH TO 13
MILES NORTHWEST OF EDISTO BEACH...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...HOLLYWOOD...JOHNS ISLAND...MEGGETT...ROCKVILLE...WADMALAW
ISLAND AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3268 8051 3274 8042 3275 8032 3277 8002
      3258 8021
TIME...MOT...LOC 2223Z 312DEG 20KT 3268 8019 3267 8025
          3264 8041

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:24 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 21, 4:24 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT THU APR 21 2011

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE
DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY
THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT
COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
WITHIN A VERY WARM AND SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE.
CONVECTION IS MAINLY DRIVEN BY DIURNAL INSTABILITY AND SEABREEZE
CONVERGENCE...AS THE BACKDOOR FRONT REMAINS JUST TO THE NORTH BY
MID AFTERNOON. CONVECTIVE COVERAGE IS UNCERTAIN FOR THE NEAR
TERM...WITH THE GFS SOLUTION WELL OVERDONE AND THE NAM SOLUTION
SUGGESTING ACTIVITY WILL RAMP UP IN THE NEXT FEW HOURS. PREFER TO
FOLLOW THE NAM AND LOCAL WRF GUIDANCE BY MAINTAINING SOLID CHANCE
POPS FROM ABOUT 21Z INTO THE EVENING HOURS...AS A STRONGER SERIES
OF SHORTWAVES WILL TRACK INTO THE REGION FROM THE WEST AND COULD
SUPPORT INCREASING THUNDERSTORM COVERAGE. CONSIDERING BOUNDARY
INTERACTIONS AND SOME UPPER SUPPORT FROM THE SHORTWAVES...CANNOT
RULE OUT AN ISOLATED STRONG TO SEVERE STORM THROUGH THE AFTERNOON.

BOTH THE GFS AND NAM SOLUTION INDICATE LINGERING RAIN CHANCES
THROUGH THE EVENING AND OVERNIGHT...AS THE COLD FRONT SHIFTS INTO
THE REGION FROM THE NORTH AND STALLS ACROSS THE FORECAST AREA.
CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS
WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE
WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK
THUNDERSTORMS OVERNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE
IN COVERAGE AND STRENGTH OF ANY CONVECTION AFTER SUNSET IS
LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO
MAINTAIN THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL
SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES
WILL BE MILD IN THE LOWER 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC
FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST
ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE
INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL
PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE
DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING
THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN
ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE
AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS
WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA
WHERE CONSIDERABLE SUNSHINE IS POSSIBLE.

THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND
ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE
MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT
THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR
SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL
INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS
WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT
WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING
MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS
BOTH DAYS WITH LOWS IN THE LOW/MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY
AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL
HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING
TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA
OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY
AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE
STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM
THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY.

THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO
MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON
HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE
COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE
POPS IN ASSOCIATION WITH THE NEXT COLD FRONT.

ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS
CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HAVE REMAINED SOMEWHAT CONSERVATIVE IN ADDRESSING THE SPECIFIC
COVERAGE AND TIMING OF THUNDERSTORMS THIS AFTERNOON...AS
CONVECTIVE INITIATION AND FRONTAL PROGRESSION HAVE BEEN SLOWER
THAN DEPICTED IN EARLIER MODEL SOLUTIONS. LATEST THINKING IS THAT
THUNDERSTORM COVERAGE WILL INCREASE CLOSER TO 20Z TO 21Z...WITH
HIGHEST CONFIDENCE THAT STORMS COULD IMPACT THE TERMINALS BETWEEN
20Z AND 00Z. FORECAST MODELS SUGGEST SHOWERS AND THUNDERSTORMS
CONTINUING THROUGH THE EVENING AND OVERNIGHT HOURS. CONSIDERING
THAT THESE ARE NOT CLIMATOLOGICALLY FAVORED PERIODS FOR
CONVECTION...PREFER TO JUST DEPICT CB AT BOTH TERMINALS FROM 00Z
TO 03Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT.

THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH
THE EVENING HOURS...AND HAVE INDICATED WINDS GRADUALLY BECOMING
MORE EAST/NORTHEAST OVERNIGHT AS HIGH PRESSURE BUILDS INLAND. GUIDANCE
VALUES AND MODEL PROFILES SUGGEST THAT MVFR CEILINGS WILL LIKELY
DEVELOP AS LOW LEVEL FLOW TRANSITIONS SOLIDLY ONSHORE AFTER MIDNIGHT.
EXPECT IMPROVING CONDITIONS AFTER DAYBREAK FRIDAY...WITH CEILINGS
RISING TO VFR LEVELS. RAIN POTENTIAL FOR FRIDAY IS TOO UNCERTAIN
TO INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF
MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH
MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE
TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR
CIGS. OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS
AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO
THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE
REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH
PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST
SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE
CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT
ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA
WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE
GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY
ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF
AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS
AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR.
AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY
REMAIN BELOW CRITERIA TONIGHT.

A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY
BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER
MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW
WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE
BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT THU APR 21 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-220900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
401 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 21, 5:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 SE SUMMERVILLE        32.99N  80.14W
04/21/2011  E1.50 INCH       DORCHESTER         SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100331

MTE
Local storm report, Apr 21, 5:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             3 NW WEST ASHLEY        32.83N  80.05W
04/21/2011  E0.88 INCH       CHARLESTON         SC   PUBLIC

&&

EVENT NUMBER CHS1100332

MTE
Local storm report, Apr 21, 5:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             WEST ASHLEY             32.80N  80.01W
04/21/2011  E0.75 INCH       CHARLESTON         SC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED AT THE GRAND OAKS SUBDIVISION
            IN WEST ASHLEY

&&

EVENT NUMBER CHS1100333

79
Local storm report, Apr 21, 5:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             WEST ASHLEY             32.80N  80.01W
04/21/2011  E1.75 INCH       CHARLESTON         SC   PUBLIC

            GOLF BALL SIZE HAIL REPORTED AT THE GRAND OAKS
            SUBDIVISION IN WEST ASHLEY

&&

EVENT NUMBER CHS1100334

79
Local storm report, Apr 21, 5:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             WEST ASHLEY             32.80N  80.01W
04/21/2011  E1.75 INCH       CHARLESTON         SC   PUBLIC

&&

EVENT NUMBER CHS1100335

MTE
Special weather statement, Apr 21, 5:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT THU APR 21 2011

GAZ137-140-141-212215-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
534 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...DARIEN...RIDGEVILLE AND TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3129 8141 3131 8139 3129 8130 3130 8125
      3137 8127 3137 8124 3140 8125 3148 8119
      3152 8118 3141 8133 3158 8157 3153 8166
      3151 8166 3147 8162 3145 8162 3140 8158
      3135 8151 3133 8144
TIME...MOT...LOC 2134Z 293DEG 9KT 3143 8152

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:16 PM EDTSpecial Weather StatementCHSDorchester29 min
Apr 21, 4:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester61 min
Apr 21, 4:45 PM EDTSpecial Weather StatementCHSCharleston30 min
Apr 21, 4:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Apr 21, 5:08 PM EDTSpecial Weather StatementCHSColleton37 min
Apr 21, 5:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester41 min
Apr 21, 5:18 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston57 min
Apr 21, 5:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston32 min
Apr 21, 6:32 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.